New York, 2008Hail and Damaging Winds in New York, June 10, 2008
June 10, 2008 · NWS ALY · 40 events in 12 counties and zones
The combination of an approaching cold front from the west, and an unseasonably hot, humid and unstable air mass in place, led to the development of numerous strong to severe thunderstorms during Tuesday afternoon and evening across eastern New York and adjacent western New England.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an approaching cold front from the west, and an unseasonably hot, humid and unstable air mass in place, led to the development of numerous strong to severe thunderstorms during Tuesday afternoon and evening across eastern New York and adjacent western New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 10, 9:16 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 10, 9:16 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1016 AM EDT TUE JUN 10 2008
.SYNOPSIS...
HEAT AND HUMIDITY WILL PERSIST AHEAD OF AN APPROACHING COLD FRONT
TODAY. THE FRONT WILL TRIGGER WIDESPREAD THUNDERSTORMS THIS
AFTERNOON AND THIS EVENING...SOME OF WHICH MAY BE SEVERE. THE
FRONT WILL SWEEP OFFSHORE TONIGHT. HIGH PRESSURE WILL BUILD FROM
THE GREAT LAKES AND QUEBEC INTO THE REGION FOR THE REST OF THE
WEEK...RESULTING IN SEASONABLE FAIR WEATHER. ANOTHER CDFNT WILL
APPROACH THE REGION FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
GIVEN THE NATURE OF THE TORNADO WATCH AND CONTINUED ENHANCED WORDING
ALONG WITH SPC COLLABORATION...WE WILL ATTEMPT TO DO 2 SPECIAL
SOUNDINGS. FIRST FLIGHT IS SCHEDULED AT 15Z WITH THE NEXT FLIGHT
SCHEDULED FOR 18Z. HOWEVER...THE 18Z MAY BE SCRAPED DUE TO TIMING
OF UPSTREAM CONVECTION. REMAINDER OF THE DISCUSSION FOLLOWS...
CAP HAS HELD 2700 PLUS CAPE UNDER CONTROL THROUGH MONDAY. A FEW
CELLS POPPED UP OVER THE WESTERN ADIRONDACKS...THE MOHAWK VALLEY
AND THE SARATOGA REGION MOVING EAST INTO SOUTHERN VERMONT DURING
THE AFTER MIDNIGHT HOURS. THIS ACTION HAS SINCE DISSIPATED.
TSTMS CONTINUE TO FIRE FM NW OH INTO S ONTARIO AND EXTREME WNY
(ANOTHER POTENTIAL SVR FACTOR ON OLD BOB THOMAS 1973 STUDY). THE
MAIN FOCUS IS ON THE LIKELY SVR WX ASSOC WITH CFP LATE TODAY. FCA
HAS BEEN IN IN SLIGHT RISK FOR SEVERAL DAYS. PRELIMINARY DISC W/SPC
SUGGEST THIS COULD BE UPGRADED TO MOD RISK WITH TDYS DAY 1.
EXTENSIVE REVIEW OF NUMEROUS CONVECTIVE PARAMETERS CONFORMS WITH SPC
ASSESSMENT OF WIDESPREAD SVR WIND AND ISOLD TORNADOES POSSIBLE WITH
THIS FROPA. CAPES ARE ALREADY NORTH OF 2500 J/KG AND CAP WILL ERODE.
TT WILL BE IN THE 50-55 RANGE...CIN WILL SIGNIFICANT INTO THE EARLY
AFTN THEN ERODE QUICKLY...CAPPING THINGS LONG ENOUGH TO RESULT IN A
MORE EXPLOSIVE DEVELOPMENT WHEN IT GOES. LI OF -6 OR SO AND EHI OF
-1.5 TO -3.O ACROSS RGN. 0-3KM SHEAR REACHES 20 M/S. MAGLENTA EQ
RESULTS IN MAJOR SEVERE TO TORNADIC USING RANGE OF HELICITY VALUES
EXPECTED ACROSS RGN. MOST OF THE PARAMETERS ARE AT MORE EXTREME
VALUES IN NW ZONES. WHILE THERE ARE THE USUAL VARIATIONS BETWEEN
MODELS...THE NAM HAS BIG CAPES...AND LITTLE PCPN. THE GFS LESS
CAPE...MORE PCPN. THE WRF SEEMS TO BE A NICE BLEND OF THE TWO...AND
ACTUALLY LOOKS REASONABLE YET CONSERVATIVE. ON THE NEGATIVE
SIDE...WE ARE NEVER IN A FAVORABLE UPPER JET DYNAMICS PLACEMENT.
850HPA JET 40-50KTS DEPENDING ON MODEL. IN ADDITION THERE IS
ACTUALLY A DRY POCKET OF TD AROUND 60 ACROSS THE S TIER OF NYS INTO
PA...THIS WILL LIFT NE RESULTING IN SOME DRYING FOR A TIME THIS
MORNING...AND TD WILL INCR AT LEAST INTO MID 60S AND LIKELY APPROACH
70 PRIOR TO FROPA.
THIS EVENT IS ALL FROPA AND CAPE DRIVEN...SUPER CELLS BCM A LINEAR
CONVECTIVE LINE/SQUALL LINE OF SOME SORT. SO THE ISOLD CONVECTION
OF THE ERLY MORNING WILL GIVE WAY TO ANOTHER PS TO MS SCORCHER AS
TEMPS AGAIN RETURN TO THE 90S...WITH UPPER 80S IN NW MOUNTAINS.
TSTMS WILL FIRE ALONG OR AHEAD OF CDFNT...AND QUICKLY BCM SVR.
WIDESPREAD SVR TSTM OUTBREAK EXPECTED TODAY. ON A SIDE NOTE A HEAT
ADVISORY WILL BE PLACED WHERE CONDS WARRANT IN THE EASTERN AND
SOUTHERN ZONES.
CDFNT WILL SWEEP QUICKLY OFFSHORE NIGHT...AND -SHRA/TSTMS WILL
QUICKLY END...FOLLOWED BY CLEARING. NEXT AIRMASS REMAINS
WARM...BUT CLOSER TO SEASONABLE.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
FIRST OF TWO SFC HIGHS BUILD INTO REGION...THE FIRST ONE FROM
OHIO VALLEY. SECONDARY CDFNT MOVING INTO GRTLKS 12UTC
WED IS ACCOMPANIED BY 500HPA SHORT WV. BUT THIS SHORT WAVE WEAKENS
AND THE TWO HIGHS APPEAR TO MERGE DURING THE DAY WED. BUT THERES
ENOUGH SIGNAL IN THE MODELS TO SUGGEST THERELL BE SOME CLOUDS
AROUND...AND SCT -SHRA IN N TIER OF NYS. WED NIGHT INTO FRI REGION
IS FIRMLY UNDER CONTROL OF THIS HIGH AS IT BUILDS FROM QUEBEC TO
NORTH CAROLINA. SHOULD BE A DELIGHTFUL DRY AND SEASONABLE PERIOD.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
FRIDAY...GFS/ECMWF IN GOOD AGREEMENT WITH 500 HPA RIDGE OVER THE
EAST COAST. SOME MINOR DIFFERENCES REGARDING THE TROF OVER THE
UPPER MISSISSIPPI VALLEY. LOW LEVEL FLOW BACKS AROUND TO THE
SOUTHWEST...BRINGING IN INCREASED HEAT AND MOISTURE. A WARM
FRONT SURGES THROUGH THE REGION LATE FRIDAY NIGHT...WHICH COULD
SET OFF SOME SHOWER ACTIVITY.
SATURDAY...SURFACE LOW MOVES ACROSS THE REGION ALONG THE FRONTAL
BOUNDARY AHEAD OF A DEEP 500 HPA TROF MOVING EAST THROUGH THE
MIDWESTERN STATES. AT THIS STAGE WILL GO FOR CHANCE POPS WITH
THUNDER DURING THE AFTERNOON/EVENING AND SHOWERS DURING THE
MORNING.
SATURDAY NIGHT/SUNDAY...MODELS ARE A BIT FASTER THAN PREVIOUS
WITH THE ECMWF A BIT SLOWER THAN THE GFS. NCEP HAS FRONTAL
ACTIVITY PRETTY WELL EAST OF OUR ZONES BY 12Z SUNDAY AND IS
FAVORING THE GFS. UPPER FLOW BECOMES ZONAL WITH LOW LEVEL
WINDS FROM THE NORTHWEST...SUGGESTING THAT WE MAY GET ONE GOOD
DAY OUT OF THE WEEKEND.
SUNDAY NIGHT THROUGH MONDAY...SURFACE HIGH CRESTS ACROSS THE
REGION SUNDAY NIGHT...WITH ANOTHER FRONTAL SYSTEM APPROACHING
THE REGION MONDAY MORNING AND PASSING THROUGH THE REGION ON
MONDAY AFTERNOON...WARRANTING CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE TSTORMS WHICH DEVELOPED LAST NIGHT AND BRUSHED KGFL HAVE SINCE
MOVED EAST AND DISSIPATED. EARLY THIS MORNING...SKIES WERE MOSTLY
CLEAR WITH SOME RADIATION FOG IN A FEW VALLEYS. THIS FOG WILL MIX
OUT SHORTLY AFTER SUNUP. VFR FLIGHT CONDITIONS ARE EXPECTED UNTIL
LATE THIS AFTERNOON AS HAZE IS NOT EXPECTED TO REDUCE VISIBILITY
BELOW VFR MINIMUMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
INTO THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING AHEAD OF
A COLD FRONT. HAVE INDICATED THE POSSIBILITY OF SOME
ISOLATED/SCATTERED STORMS IN LATE AFTERNOON HOURS WITH A VCSH AND A
CB CLOUD GROUP SINCE THEY WILL LIKELY BE A HIT AND MISS TYPE
SITUATION. MORE WIDESPREAD STORMS ARE EXPECTED EARLY THIS EVENING AS
THE FRONT COMES THRU AND SOME OF THEM WILL LIKELY BE SEVERE. AT THIS
TIME WILL GO WITH PREVAILING SHOWERS WITH VCTS EXPECTING THAT MORE
SPECIFICS WILL GO WITH THE MIDDAY TAFS. WE ARE LOOKING FOR THE
SHOWERS AND STORMS TO BE OVER WITH BY AROUND 0200-0300 GMT WITH
INITIAL IMPROVEMENT TO VFR...BUT CONDITIONS ARE LIKELY TO
DETERIORATE TO MVFR AFTER MIDNIGHT DUE TO THE FORMATION OF FOG.
OUTLOOK...
TUESDAY NIGHT...VFR WITH LOCALIZED MVFR/IFR DUE TO RADIATION FOG.
WED-FRI...VFR. NO SIG WX.
SAT...VFR WITH MVFR/IFR IN SCATTERED SHOWERS/TSTORMS.
&&
.FIRE WEATHER...
HAZY...WARM AND HUMID CONDITIONS CONTINUE THROUGH TONIGHT WITH
EARLY MORNING HUMIDITY VALUES 80 TO 100 PERCENT WITH A FEW PATCHES
OF FOG AND AREAS OF DEW. HOWEVER SHOWER ACTIVITY DEVELOPING ACROSS
THE REGION MAY RESULT IN ENOUGH CLOUDINESS TO PREVENT RADIATIONAL
COOLING. IT WILL BE VERY SULTRY TODAY WITH MINIMUM HUMIDITY VALUES
BETWEEN 30 PERCENT IN THE HUDSON VALLEY AND 50 PERCENT OVER THE
COOLER MOUNTAIN REGIONS. WINDS THIS AFTERNOON WILL BE FROM THE
SOUTH 10 TO 15 MPH WITH GUSTS TO 20 MPH AT TIMES. SHOWERS AND
THUNDERSTORMS THIS EVENING WILL BRING HIGHLY VARIABLE RAINFALL TO
THE REGION WITH SOME AREAS GETTING ONLY ONE TO TWO TENTHS OF AN INCH
AND OTHER AREAS GETTING WELL OVER AN INCH. HUMIDITY VALUES TONIGHT
WILL INCREASE TO AROUND 100 PERCENT WITH MOISTURE FROM THE SHOWERS
AND PATCHES OF FOG MAY OCCUR IN AREAS WHERE THE WIND BECOMES CALM.
&&
.HYDROLOGY...
MAIN ISSUE THROUGH FRIDAY...WILL BE HEAVY DOWNPOURS AND THE
POSSIBILITY OF HEAVY PRECIPITATION THUNDERSTORMS TRAINING IN
LINES...WHICH COULD RESULT IN BANDS OF ONE TO OVER TWO INCHES
OF RAIN OCCURRING OVER A SHORT TIME. FLOODING OF PAVED AREAS
DURING HEAVY DOWNPOURS MAY OCCUR. ELSEWHERE THE GROUND WILL
SOAK UP A GOOD PORTION OF THE RAIN.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR CTZ001-013.
TORNADO WATCH 499 UNTIL 6 PM EDT.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
NYZ049-050-052- 053-059-060-064>066.
TORNADO WATCH 499 UNTIL 6 PM EDT.
MA...TORNADO WATCH 499 UNTIL 6 PM EDT.
VT...TORNADO WATCH 499 UNTIL 6 PM EDT.
&&
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Jun 10, 9:12 AM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1012 AM EDT TUE JUN 10 2008
CTZ001-013-NYZ049-050-052-053-059-060-064>066-111200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
1012 AM EDT TUE JUN 10 2008
...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
HEAT ADVISORY.
A WIDESPREAD SEVERE THUNDERSTORM OUTBREAK IS EXPECTED
THIS AFTERNOON INTO THIS EVENING. SUPERCELLS WILL FORM ALONG AND
AHEAD OF A COLD FRONT THIS AFTERNOON...AND ORGANIZE INTO A SQUALL
LINE. THE MAIN THREATS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING
AND ISOLATED TORNADOES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084-
VTZ013>015-111200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1012 AM EDT TUE JUN 10 2008
...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
A WIDESPREAD SEVERE THUNDERSTORM OUTBREAK IS EXPECTED
THIS AFTERNOON AND EVENING. SUPERCELLS WILL FORM ALONG AND AHEAD
OF A COLD FRONT THIS AFTERNOON...AND ORGANIZE INTO A SQUALL LINE.
THE MAIN THREATS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING AND
ISOLATED TORNADOES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Event by event
27 thunderstorm wind, 11 hail, 2 lightning. Local standard time, as filed.
Thunderstorm Wind, Herkimer
- When
- June 10, 11:40 AM EST
- Where
- Herkimer County, 9.56 mi W of Beaver River
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.880, -75.110
Numerous trees were reported down just east of Moshier Falls due to strong thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 10, 12:00 PM EST
- Where
- Herkimer County, 0.85 mi SE of Old Forge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.710, -74.970
Trees and wires were reported down near Old Forge due to strong thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 10, 12:05 PM EST
- Where
- Herkimer County, 0.69 mi S of Mc Keever
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.610, -75.100
A tree reportedly fell on a house near McKeever.
Thunderstorm Wind, Hamilton
- When
- June 10, 1:10 PM EST
- Where
- Hamilton County, 0.5 mi E of Arietta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.250, -74.520
Two trees, and several power lines were reported down near Arietta due to strong thunderstorm winds. The downed wires reportedly started a fire.
Thunderstorm Wind, Hamilton
- When
- June 10, 1:10 PM EST
- Where
- Hamilton County, 0.5 mi E of Lake Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.470, -74.410
Trees and power lines were reported down near Lake Pleasant due to strong thunderstorm winds. Some of the trees were blocking roads.
Thunderstorm Wind, Hamilton
- When
- June 10, 1:10 PM EST
- Where
- Hamilton County, Indian Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.780, -74.270
Trees and power lines were reported down in Indian Lake due to strong thunderstorm winds.
Hail, Herkimer
- When
- June 10, 4:40 PM EST
- Where
- Herkimer County, 0.86 mi SE of South Columbia
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.870, -74.990
Half dollar size hail was reported approximately one mile north of Richfield Springs during a thunderstorm.
Thunderstorm Wind, Saratoga
- When
- June 10, 4:50 PM EST
- Where
- Saratoga County, 0.86 mi NE of Burnt Hills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.930, -73.890
Three trees were reported down just northeast of Burnt Hills due to strong thunderstorm winds.
Hail, Saratoga
- When
- June 10, 4:55 PM EST
- Where
- Saratoga County, 1.47 mi NNW of Ballston Center
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.970, -73.860
Golf ball size hail was reported approximately 3 miles south of Ballston Spa during a thunderstorm.
Hail, Saratoga
- When
- June 10, 5:09 PM EST
- Where
- Saratoga County, 0.69 mi S of Tucker Hgts
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.910, -73.930
Quarter size hail was reported approximately 6 miles north northeast of Scotia during a thunderstorm. Trees and branches were also reported down due to strong thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- June 10, 5:09 PM EST
- Where
- Saratoga County, 0.69 mi S of Tucker Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.910, -73.930
Trees and branches were reported down due to strong thunderstorm winds, approximately 6 miles north northeast of Scotia. Quarter size hail was also reported during this thunderstorm.
Hail, Saratoga
- When
- June 10, 5:13 PM EST
- Where
- Saratoga County, 0.51 mi W of Malta
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.970, -73.790
Quarter size hail was reported in Malta during a thunderstorm.
Hail, Saratoga
- When
- June 10, 5:13 PM EST
- Where
- Saratoga County, 1.22 mi NE of Ballston Spa
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.010, -73.850
Quarter size hail was reported in Ballston Spa during a thunderstorm.
Thunderstorm Wind, Saratoga
- When
- June 10, 5:15 PM EST to 5:30 PM EST
- Where
- Saratoga County, 1.38 mi NNW of Malta to 1.07 mi E of Schuylerville
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 42.990, -73.786
A National Weather Service Storm Survey Team found evidence of damaging straight line winds from a thunderstorm, extending from Malta, across Route 9P on the southeast and east side of Saratoga Lake, into Schuylerville. Numerous downed trees and snapped power lines were found, with estimated peak winds of 85 to 100 mph.
In addition, golf ball size hail was also observed in Schuylerville.
Numerous downed trees resulted in the closure of Route 9P, from Route 76 to the City of Saratoga Springs.
Thunderstorm Wind, Herkimer
- When
- June 10, 5:19 PM EST
- Where
- Herkimer County, 0.85 mi SE of Old Forge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.710, -74.970
Trees and power lines were reported down near Old Forge due to strong thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 10, 5:30 PM EST
- Where
- Herkimer County, 0.69 mi S of Russia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.260, -75.080
Trees and wires were reported down near Russia due to strong thunderstorm winds.
Hail, Saratoga
- When
- June 10, 5:37 PM EST
- Where
- Saratoga County, 1.47 mi SSW of Bemis Hgts
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 42.950, -73.640
Golf ball size hail was reported in Stillwater during a thunderstorm.
Hail, Washington
- When
- June 10, 5:39 PM EST
- Where
- Washington County, 1.22 mi SE of Greenwich
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.090, -73.500
Quarter size hail was reported near Greenwich during a thunderstorm.
Thunderstorm Wind, Herkimer
- When
- June 10, 5:46 PM EST
- Where
- Herkimer County, 0.86 mi NE of Mohawk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.030, -74.990
Trees, wires and multiple transformers were reported down in Herkimer due to strong thunderstorm winds.
Thunderstorm Wind, Washington
- When
- June 10, 5:46 PM EST
- Where
- Washington County, 1.22 mi NW of Middle Granville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.440, -73.300
A pig house was blown over on a farm approximately 3 miles northwest of Granville.
Hail, Greene
- When
- June 10, 5:48 PM EST
- Where
- Greene County, 0.69 mi S of Catskill
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.210, -73.870
Nickel size hail was reported near Catskill during a thunderstorm.
Thunderstorm Wind, Columbia
- When
- June 10, 5:50 PM EST
- Where
- Columbia County, 0.86 mi NW of Greendale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.210, -73.810
Powerlines were reported down near Catskill due to strong thunderstorm winds. In addition, a large tree reportedly fell on a car.
Hail, Washington
- When
- June 10, 5:51 PM EST
- Where
- Washington County, Salem
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.180, -73.330
Nickel to quarter size hail was reported in Salem during a thunderstorm. In addition, numerous large tree branches were reported down across several roads in the vicinity due to strong thunderstorm winds.
Thunderstorm Wind, Washington
- When
- June 10, 5:51 PM EST
- Where
- Washington County, 0.69 mi S of Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.170, -73.330
Numerous large tree branches were reported down due to strong thunderstorm winds near Salem. In addition, nickel to quarter size hail was also reported during this thunderstorm.
Thunderstorm Wind, Greene
- When
- June 10, 5:55 PM EST
- Where
- Greene County, 0.69 mi S of Catskill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.210, -73.870
Power lines, along with a large tree limb, were reported down in Catskill due to strong thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 10, 6:05 PM EST
- Where
- Herkimer County, 0.5 mi E of Poland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.230, -75.060
Trees and wires were reported down along Route 8 near Poland due to strong thunderstorm winds.
Thunderstorm Wind, Hamilton
- When
- June 10, 6:10 PM EST
- Where
- Hamilton County, 0.5 mi E of Higgins Bay
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.420, -74.540
Trees were reported down near Piseco due to strong thunderstorm winds.
Thunderstorm Wind, Fulton
- When
- June 10, 6:30 PM EST
- Where
- Fulton County, 0.86 mi NE of Northbush
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.130, -74.490
A 100 foot maple tree was down and leaning on power lines approximately 1 mile south southwest of Caroga Lake due to strong thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 10, 6:55 PM EST
- Where
- Herkimer County, 0.5 mi E of Manheim Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.050, -74.790
Trees and wires were reported down near Manheim Center due to strong thunderstorm winds.
Lightning, Herkimer
- When
- June 10, 7:00 PM EST
- Where
- Herkimer County, 0.5 mi E of Dolgeville
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 43.100, -74.770
A house reportedly caught fire due to a lightning strike near Dolgeville.
Thunderstorm Wind, Schoharie
- When
- June 10, 7:13 PM EST
- Where
- Schoharie County, 3.16 mi NNW of Livingstonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.520, -74.300
Trees were reported down along State Route 145 near Franklintown due to strong thunderstorm winds.
Thunderstorm Wind, Schoharie
- When
- June 10, 7:13 PM EST
- Where
- Schoharie County, 0.51 mi E of Schoharie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.670, -74.310
Trees were reported down along State Route 443 near Schoharie due to strong thunderstorm winds.
Lightning, Montgomery
- When
- June 10, 7:15 PM EST
- Where
- Montgomery County, 2.62 mi WSW of St Johnsville
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.990, -74.720
A stucture reportedly caught fire from a lightning strike near Mindenville.
Thunderstorm Wind, Fulton
- When
- June 10, 7:17 PM EST
- Where
- Fulton County, 0.86 mi SW of Hill Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.010, -74.190
Trees were reported down near Perth due to strong thunderstorm winds.
Hail, Washington
- When
- June 10, 7:40 PM EST
- Where
- Washington County, 1.22 mi NW of Middle Granville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.440, -73.300
Penny size hail was reported approximately 3 miles northwest in Granville during a thunderstorm.
Thunderstorm Wind, Greene
- When
- June 10, 7:44 PM EST
- Where
- Greene County, Leeds
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.250, -73.900
Trees were reported down at the Rip Van Winkle Motor Lodge in Leeds, due to strong thunderstorm winds. The winds were believed to occur from a microburst associated with the thunderstorm, with estimated peak winds of 85 mph.
Thunderstorm Wind, Albany
- When
- June 10, 7:50 PM EST
- Where
- Albany County, 0.69 mi N of Colonie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.730, -73.850
A wind gust of 60 mph was estimated near Colonie during a thunderstorm.
Thunderstorm Wind, Rensselaer
- When
- June 10, 8:04 PM EST
- Where
- Rensselaer County, Hoosick Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.900, -73.350
Trees were reported down in Hoosick Falls due to strong thunderstorm winds.
Thunderstorm Wind, Ulster
- When
- June 10, 8:20 PM EST
- Where
- Ulster County, St Remy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.880, -74.020
Trees and wires were reported down in Saint Remy due to strong thunderstorm winds.
Hail, Columbia
- When
- June 10, 8:24 PM EST
- Where
- Columbia County, 0.69 mi S of Canaan
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.410, -73.450
Penny size hail was reported near Canaan during a thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109123, 109132, 109140, 109141, 109143, 109145, 109146, 109147, 109149, 109150, 112776, 109152, 109153, 109157, 109159, 109160, 109161, 109162, 109166, 109168, 109169, 109174, 109187, 112778, 109206, 109208, 109213, 109215, 109216, 109217, 109218, 109220, 109222, 109223, 109225, 109230, 109226, 109227, 109228, 109229.